Edurant Overdose

Although is not exactly known what to expect with an overdose of Edurant (rilpivirine), taking too much of this drug may cause a life-threatening arrhythmia. If an overdose has occurred, treatment options may involve administering certain medications, "pumping the stomach," or providing supportive care to treat the symptoms that occur as a result of the overdose.

Can You Take Too Much Edurant?

Edurant™ (rilpivirine) is a prescription AIDS and HIV treatment. It is one of a group of medications called non-nucleoside reverse transcriptase inhibitors (NNRTIs). The specific overdose effects can vary, depending on a number of factors, including the Edurant dosage and whether it was taken with any other medicines, alcohol, food, or street drugs.
 

Effects of an Overdose

There is little information available about what exactly to expect from an overdose on Edurant. In studies, higher-than-normal doses of the medication increased the risk of a certain change in heart rhythm known as QT prolongation, a problem that can lead to a life-threatening arrhythmia.
 

Treatment Options for an Edurant Overdose

It is unknown how best to treat an Edurant overdose. If the overdose was recent, a healthcare provider may administer certain medicines or place a tube into the stomach to "pump the stomach." Treatment will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
 
Given the theoretical risk for an arrhythmia, your healthcare provider will likely monitor your heart rhythm in the case of an overdose.
 
It is important that you seek medical attention immediately if you believe that you or someone else may have taken too much of this medication.
 

Edurant Medication Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.